Alert archive / Connecticut / Special Weather Statements in 2015
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at May 28, 2015, 4:21 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- May 28, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 58 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WWUS81 KOKX 282021
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU MAY 28 2015
CTZ005-006-282100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
421 PM EDT THU MAY 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
WEST CENTRAL NEW HAVEN COUNTIES...
AT 420 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEWTOWN...
MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MONROE AROUND 440 PM EDT.
SHELTON AROUND 445 PM EDT.
TRUMBULL AROUND 450 PM EDT.
BRIDGEPORT...STRATFORD...SEYMOUR...ORANGE AND DERBY AROUND 500 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANSONIA AND OXFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4139 7297 4131 7304 4131 7306 4129 7307
4128 7309 4126 7309 4125 7315 4124 7314
4122 7317 4123 7320 4123 7323 4133 7344
4147 7333 4147 7331 4148 7332 4149 7332
TIME...MOT...LOC 2020Z 298DEG 13KT 4138 7330
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at May 28, 3:57 PM EDT, 24 minutes earlier.
Area forecast discussion, May 28, 3:57 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT THU MAY 28 2015
.SYNOPSIS...
A COLD FRONT MOVES THROUGH TONIGHT...THEN HIGH PRESSURE RETURNS
THROUGH THE EARLY PORTION OF THE WEEKEND. HIGH PRESSURE THEN GIVES
WAY TO A SLOW MOVING COLD FRONT APPROACHING FROM THE WEST. THE
FRONT EVENTUALLY MOVES IN SATURDAY NIGHT AND STALLS NEAR THE
REGION FOR SUNDAY INTO EARLY NEXT WEEK. HIGH PRESSURE BUILDS IN
FROM THE NORTH LATE TUESDAY INTO MID NEXT WEEK AND ONCE AGAIN
BECOMES ESTABLISHED OFFSHORE IN THE WESTERN ATLANTIC.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 233 IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MOST OF THE CWA. A COLD FRONT SLOWLY PASSES THROUGH
TONIGHT AND SHOULD CLEAR THE ENTIRE CWA BY DAYBREAK. LIFT ASSOCIATED
WITH THIS FRONT PLUS SOME FROM A SHORTWAVE ALOFT WILL COMBINE WITH
AVAILABLE CAPE TO PRODUCE SCATTERED THUNDERSTORMS...SOME
POTENTIALLY SEVERE EARLY THIS EVENING. MAIN THREATS WITH THESE
THUNDERSTORMS LOOK TO BE STRONG GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS. SMALLER HAIL COULD BE POSSIBLE AS WELL...GIVEN FORECAST
WET BULB ZERO HEIGHTS AND THE AMOUNT OF CAPE IN THE HAIL GROWTH
ZONE...BUT WITH MARGINAL DIRECTIONAL/SPEED SHEAR...SEVERE HAIL NOT
AS LIKELY. EXPECTING DRY WEATHER BY 06Z WITH DIMINISHING CLOUDS.
THERE IS A MDT RISK FOR RIPS AT THE OCEAN INTO THIS EVENING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
DEEP-LAYERED RIDGING WILL PROVIDE THE SUBSIDENCE AND DRYING FOR A
SUNNY DAY ON FRIDAY. MAV/NAM MOS BLEND IN GOOD AGREEMENT...AND WAS
USED FOR HIGH TEMPS. HIGH TEMPS ABOVE AVERAGE...EVEN ACROSS THE
COASTAL ZONES IN SPITE OF A LIGHT ONSHORE FLOW.
CLOUDS AND MOISTURE THEN INCREASE FRIDAY NIGHT. REMAINING DRY...BUT
PATCHY FOG DEVELOPING LATE AT NIGHT. STRATUS DEVELOPMENT ALSO
POSSIBLE FOR THE COASTAL ZONES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE JET STREAM STAYS NORTH OF THE REGION UNTIL EARLY NEXT WEEK WHEN
IT WILL MOVE SOUTH FROM NEW ENGLAND AND THEN WITH RIDGING...THE JET
PUSHES BACK NORTH OF THE AREA MID TO LATE NEXT WEEK. IN THE
MID LEVELS...THE OFFSHORE RIDGE BECOMES LESS AMPLIFIED SATURDAY.
THERE WILL BE A SHORTWAVE MOVING THROUGH SOUTHEAST CANADA FOR THE
REST OF THE WEEKEND...RESULTING IN A BROADENING QUASI ZONAL FLOW
ACROSS THE LOCAL REGION. ANOTHER SHORTWAVE APPROACHES CLOSER TO THE
AREA MONDAY NIGHT AND MOVES ACROSS TUESDAY INTO TUESDAY NIGHT. UPPER
LEVEL RIDGING BUILDS IN THEREAFTER.
A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST SATURDAY. THE
PARENT LOW ATTACHED TO THIS FRONT WILL NOT BE THAT STRONG...SLOWLY
DEEPENING WITH EASTWARD PROGRESS THROUGH SATURDAY AND THEN DEEPENING
MORE WITHIN THE CANADIAN MARITIMES SUNDAY THROUGH SUNDAY NIGHT. THE
COLD FRONT WILL BE MOVING WITHIN INTO THE REGION THROUGH THIS TIME.
THE FRONT WILL THEN STALL NEAR THE REGION WITH LOW PRESSURE AND
INVERTED TROUGH DEVELOPING AT THE SURFACE TO THE SOUTHWEST OF THE
REGION ALONG THE FRONT MONDAY AND MONDAY NIGHT. HIGH PRESSURE
GRADUALLY RETURNS TUESDAY FROM THE CANADIAN MARITIMES...BUT
WEAKENS AND MOVES INTO THE WESTERN ATLANTIC MID TO LATE IN THE WEEK.
IN TERMS OF WEATHER...THERE WILL BE A GRADUAL INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS FIRST NORTH AND WEST OF NYC SATURDAY AHEAD
OF THE COLD FRONT. FARTHER EAST ACROSS LONG ISLAND...CONDITIONS
LIKELY REMAIN DRY THROUGH SATURDAY. THE CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASE SATURDAY NIGHT ACROSS THE WHOLE FORECAST
REGION AND FURTHERMORE ON SUNDAY.
THUNDERSTORMS WILL BE MORE LIMITED SUNDAY AND SUNDAY NIGHT WITH
DECREASING INSTABILITY WITH A MORE NORTHERLY AND EASTERLY FLOW
DEVELOPING DURING THE DAY. THE INSTABILITY WILL BE LOCATED
FARTHER SOUTH OF THE REGION. WITH THE FRONT STALLING NEAR THE
REGION...SHOWERS REMAIN INTO EARLY NEXT WEEK...BEFORE BECOMING MORE
MINIMAL TUESDAY AS THE FRONT PUSHES FARTHER SOUTH OF THE AREA WITH
MAINLY DRY CONDITIONS RETURNING LATE TUESDAY NIGHT THROUGH NEXT
THURSDAY.
THE AIRMASS WILL STAY MOSTLY AS MARITIME TROPICAL THROUGH THE LONG
TERM BUT COOLER FOR MONDAY AND TUESDAY NEXT WEEK. HIGHS WELL INTO
70S AND INTO LOWER 80S SATURDAY BUT UPPER 60S TO LOWER 70S SUNDAY.
HIGHS LOWER INTO MAINLY THE 60S EARLY NEXT WEEK TRENDING BACK TO
NEAR NORMAL VALUES. LOWS WITHIN THE 60S SATURDAY NIGHT AND WITHIN
THE 50S ON AVERAGE SUNDAY NIGHT THROUGH EARLY NEXT WEEK. THEN THEY
TREND BACK TO NORMAL AS WELL MID TO LATE NEXT WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH LATE THIS AFTERNOON AND PASS TONIGHT
BEFORE DISSIPATING OFFSHORE ON FRIDAY.
MAINLY VFR LATE THIS AFTERNOON AND EARLY EVENING...WITH THE
EXCEPTION OF PESKY LINGERING STRATUS OVER EASTERN LI AND SE CT
COASTS. THUNDERSTORMS WILL REMAIN ISOLATED TO SCATTERED...WITH
TIMING FOR ANY THUNDERSTORM TO IMPACT THE AIRPORTS THRU 22Z OR 23Z.
THEN SKIES CLEAR TONIGHT AND THROUGH FRIDAY.
SOUTH WINDS SHIFT TO THE NORTH THIS EVENING. NORTHEAST WINDS ARE
EXPECTED FRIDAY MORNING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.
KLGA FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.
KEWR FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SEA BREEZE SE FLOW WILL SHIFT THIS EVENING AND
LIGHTEN.
KTEB FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.
KHPN FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.
KISP FCSTER COMMENTS: BECOMING VFR. POSSIBLE LATE DAY SHOWER.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTERNOON-FRI EVENING...VFR. SE WINDS.
.FRI NIGHT-SAT...MORNING MVFR OR LOWER POSSIBLE...THEN VFR.
INCREASING SLY FLOW.
.SAT NIGHT-MON...MVFR OR LOWER IN SHOWERS/TSTMS AT TIMES.
SHIFTING WINDS TO THE E/NE.
.MON...POSSIBLE IMPROVEMENT TO VFR IF SHOWERS/TSTMS MOVE TO THE
SOUTH. E/NE FLOW.
.MON NIGHT-TUE...MAINLY VFR WITH LINGERING SHOWERS POSSIBLE.
&&
.MARINE...
HAVE DROPPED THE SCA ON THE OCEAN WATERS. WITH A WEAKENING COLD
FRONT MOVING IN AND A WEAK PRESSURE GRADIENT SHIFTING IN WITH A
TROUGH...NOT EXPECTING WINDS TO PICK UP TOO MUCH INTO EARLY EVENING.
THERE COULD BE A GUST OR TWO UP TO 25 KT...BUT THINKING THIS LIKELY
WOULD NOT BE A WIDESPREAD CASE. SEAS LIKELY REMAIN JUST BELOW 5 FT
BEFORE SUBSIDING OVERNIGHT. SUB-SCA CONDS THEN CONTINUE INTO FRIDAY
AND FRIDAY NIGHT WITH WINDS REMAINING BELOW 15 KT.
SOUTHERLY FLOW INCREASES SATURDAY AND SATURDAY NIGHT WITH HIGH
PRESSURE MOVING FARTHER OFFSHORE. THE SOUTHERLY FETCH WILL BUILD
SEAS ON THE OCEAN TO 5 FT SATURDAY LATE IN THE DAY. THE OCEAN
SEAS REMAIN WITHIN SCA RANGE...MAINLY 5 TO 7 FT...FOR THE REST OF
THE MARINE FORECAST PERIOD WITH WINDS BEING MORE MARGINAL EXCEPT
FOR WESTERN OCEAN SATURDAY WITH AMBROSE JET LIKELY ENHANCING WINDS
AND THEN AGAIN ON MONDAY...WHEN GUSTS WILL REACH NEAR 25 KT. THE
FLOW SWITCHES TO MORE EASTERLY SUNDAY INTO EARLY NEXT WEEK WHICH
WILL HELP KEEP SWELLS AND HIGHER SEAS WITHIN THE OCEAN FORECAST
WATERS.
&&
.HYDROLOGY...
TSTMS INTO EARLY THIS EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL.
FLASH FLOODING IS NOT OUT OF THE QUESTION...BUT DOES NOT LOOK TO BE
WIDESPREAD. MOST LOCATIONS THAT RECEIVE RAINFALL WITH THESE STORMS
WOULD PROBABLY SEE MINOR URBANIZED/SMALL STREAM FLOODING AT MOST.
THERE WILL BE POTENTIAL FOR AN EXTENDED SIGNIFICANT WIDESPREAD
RAINFALL...MAINLY SUNDAY THROUGH MONDAY WITH A COLD FRONT STALLING
NEAR THE REGION. IT IS DIFFICULT TO SPECIFY EXACT RAINFALL
AMOUNTS...BUT THERE WILL BE POTENTIAL FOR HEAVY RAINFALL ESPECIALLY
SUNDAY AND SUNDAY NIGHT INTO EARLY MONDAY MORNING WHEN PRECIPITABLE
WATERS REACH 1.5 TO 1.75 INCHES. ANY SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE AT LEAST MINOR FLOODING
OF URBAN/POOR DRAINAGE AREAS WILL BE A POSSIBILITY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/JM
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JM
AVIATION...PW
MARINE...JC/JM
HYDROLOGY...JC/JMHazardous weather outlook, May 28, 12:23 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1223 PM EDT THU MAY 28 2015 CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>073-282315- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX- 1223 PM EDT THU MAY 28 2015 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-282315- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1223 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-CTZ007-008-010>012-NYZ074-075-078>081- 176>179-282315- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 1223 PM EDT THU MAY 28 2015 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 28, 1:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 PM EDT THU MAY 28 2015
NYZ067-068-281845-
ORANGE-PUTNAM-
158 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND EASTERN ORANGE
COUNTIES...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW WINDSOR...OR NEAR
COLD SPRING...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
FAHNESTOCK STATE PARK AROUND 220 PM EDT.
MAHOPAC AROUND 225 PM EDT.
CARMEL AROUND 235 PM EDT.
LAKE CARMEL AROUND 240 PM EDT.
BREWSTER AROUND 245 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CORNWALL ON HUDSON...
VAILS GATE AND FIRTHCLIFFE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4139 7362 4139 7404 4147 7407 4150 7399
4146 7400 4149 7393 4152 7367
TIME...MOT...LOC 1757Z 257DEG 21KT 4144 7400
GOODMANSpecial weather statement, May 28, 2:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
234 PM EDT THU MAY 28 2015
CTZ005-NYZ068-281915-
NORTHERN FAIRFIELD-PUTNAM-
234 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND
NORTHERN FAIRFIELD COUNTIES...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARMEL...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
CARMEL AROUND 240 PM EDT.
LAKE CARMEL AROUND 245 PM EDT.
BREWSTER AROUND 250 PM EDT.
DANBURY AROUND 305 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL AND
PUTNAM LAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4153 7345 4149 7344 4151 7340 4151 7339
4150 7338 4140 7335 4137 7381 4147 7383
4152 7362 4153 7357 4153 7353 4155 7353
4156 7346
TIME...MOT...LOC 1832Z 260DEG 22KT 4143 7376
GOODMANSpecial weather statement, May 28, 3:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT THU MAY 28 2015
CTZ005-NYZ068-281945-
NORTHERN FAIRFIELD-PUTNAM-
307 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND NORTHERN
FAIRFIELD COUNTIES...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE CARMEL...MOVING
EAST AT 20 MPH.
WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DANBURY AROUND 325 PM EDT.
BETHEL AROUND 335 PM EDT.
NEWTOWN AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PUTNAM
LAKE AND CHIMNEY POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4149 7344 4151 7339 4151 7338 4149 7337
4147 7332 4147 7330 4145 7330 4145 7327
4143 7326 4143 7323 4137 7322 4140 7372
4148 7373 4154 7345
TIME...MOT...LOC 1906Z 263DEG 19KT 4145 7362
GOODMANSpecial weather statement, May 28, 3:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT THU MAY 28 2015
CTZ005-NYZ068-281945-
NORTHERN FAIRFIELD-PUTNAM-
313 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND NORTHERN
FAIRFIELD COUNTIES...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE CARMEL...MOVING
EAST AT 20 MPH.
NICKLE SIZED HAIL OCCURRED IN CARMEL WITH THIS STORM. WINDS UP TO 45
MPH ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DANBURY AROUND 325 PM EDT.
BETHEL AROUND 335 PM EDT.
NEWTOWN AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PUTNAM
LAKE AND CHIMNEY POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4149 7344 4151 7339 4151 7338 4149 7337
4147 7332 4147 7330 4145 7330 4145 7327
4143 7326 4143 7323 4137 7322 4140 7372
4148 7373 4154 7345
TIME...MOT...LOC 1906Z 263DEG 19KT 4145 7362
GOODMANSpecial weather statement, May 28, 4:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT THU MAY 28 2015
NYZ068-282045-
PUTNAM-
403 PM EDT THU MAY 28 2015
...ANOTHER STRONG THUNDERSTORM WILL AFFECT PUTNAM COUNTY...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARMEL...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
LAKE CARMEL...CARMEL AND CARMEL HAMLET AROUND 415 PM EDT.
BREWSTER AROUND 420 PM EDT.
DANBURY AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PEACH
LAKE AND PUTNAM LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4151 7353 4137 7354 4134 7383 4149 7387
4152 7361 4153 7353
TIME...MOT...LOC 2002Z 261DEG 17KT 4143 7376
GOODMANSpecial weather statement, May 28, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU MAY 28 2015
CTZ005-006-282100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
421 PM EDT THU MAY 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
WEST CENTRAL NEW HAVEN COUNTIES...
AT 420 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEWTOWN...
MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MONROE AROUND 440 PM EDT.
SHELTON AROUND 445 PM EDT.
TRUMBULL AROUND 450 PM EDT.
BRIDGEPORT...STRATFORD...SEYMOUR...ORANGE AND DERBY AROUND 500 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANSONIA AND OXFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4139 7297 4131 7304 4131 7306 4129 7307
4128 7309 4126 7309 4125 7315 4124 7314
4122 7317 4123 7320 4123 7323 4133 7344
4147 7333 4147 7331 4148 7332 4149 7332
TIME...MOT...LOC 2020Z 298DEG 13KT 4138 7330
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:49 AM EDT | Special Weather Statement | OKX | Suffolk | 41 min |
| May 28, 1:22 PM EDT | Special Weather Statement | OKX | Orange | 38 min |
| May 28, 1:58 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| May 28, 2:34 PM EDT | Special Weather Statement | OKX | Putnam | 41 min |
| May 28, 3:32 PM EDT | Areal Flood Advisory | OKX | Putnam | 118 min |
| May 28, 4:03 PM EDT | Special Weather Statement | OKX | Putnam | 42 min |
| May 28, 4:07 PM EDT | Flash Flood Warning | OKX | Putnam | 3 hr |
| May 28, 4:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 37 min |
| May 28, 4:50 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| May 28, 4:50 PM EDT | Special Weather Statement | OKX | Bronx | 25 min |
| May 28, 5:20 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 40 min |
| May 28, 5:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| May 28, 6:55 PM EDT | Special Weather Statement | OKX | Nassau | 35 min |
| May 28, 3:07 PM EDT | Special Weather Statement | OKX | 38 min | |
| May 28, 3:13 PM EDT | Special Weather Statement | OKX | 32 min | |
| May 28, 3:36 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 29 min |
| May 28, 4:33 PM EDT | Special Weather Statement | OKX | 42 min | |
| May 28, 5:16 PM EDT | Special Weather Statement | OKX | 29 min | |
| May 28, 5:20 PM EDT | Special Weather Statement | OKX | 25 min | |
| May 28, 5:58 PM EDT | Special Weather Statement | OKX | 32 min |
Nearby
Special Weather Statements in Connecticut, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.